Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 103, NWS Charleston, SC

July 17, 2013Bulloch County, Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 17, 2013, 7:36 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2013, 7:36 PM EDT (23:36 UTC)
Expired
Jul 17, 2013, 8:15 PM EDT
In force
39 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 34 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 7:44 PM EDTHAIL 14 S Shawnee, GASHAWNEE FIRE DEPARTMENT REPORTED QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2346 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS52 KCHS 172336
SVRCHS
GAC031-103-251-180015-
/O.NEW.KCHS.SV.W.0103.130717T2336Z-130718T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
736 PM EDT WED JUL 17 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 815 PM EDT

* AT 736 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
  NEAR SHAWNEE...MOVING NORTHWEST AT 10 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GUYTON...SPRINGFIELD...SHAWNEE...EGYPT...KILDARE...OLIVER...
  NEWINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3271 8146 3265 8140 3263 8142 3260 8139
      3259 8137 3258 8137 3258 8136 3257 8135
      3256 8131 3245 8119 3245 8121 3244 8120
      3244 8121 3241 8119 3228 8145 3254 8173
      3264 8175
TIME...MOT...LOC 2336Z 125DEG 10KT 3244 8143

$$
2 follow-up statements
892 
WWUS52 KCHS 180000
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT WED JUL 17 2013

GAC031-103-251-180015-
/O.CON.KCHS.SV.W.0103.000000T0000Z-130718T0015Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
800 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH AND EFFINGHAM COUNTIES...

AT 758 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR GRIFFIN LAKE...MOVING SOUTH AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 744 PM EDT...LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL NEAR 
SHAWNEE GEORGIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3257 8168 3266 8142 3263 8142 3260 8139
      3259 8138 3259 8137 3258 8137 3257 8135
      3256 8131 3245 8119 3245 8121 3244 8120
      3244 8121 3241 8119 3228 8145 3246 8164
TIME...MOT...LOC 2358Z 021DEG 10KT 3240 8145

$$
073 
WWUS52 KCHS 180014
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EDT WED JUL 17 2013

GAC031-103-251-180024-
/O.EXP.KCHS.SV.W.0103.000000T0000Z-130718T0015Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
814 PM EDT WED JUL 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN...BULLOCH
AND EFFINGHAM COUNTIES WILL EXPIRE AT 815 PM EDT...

AT 814 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3257 8168 3266 8142 3263 8142 3260 8139
      3259 8138 3259 8137 3258 8137 3257 8135
      3256 8131 3245 8119 3245 8121 3244 8120
      3244 8121 3241 8119 3228 8145 3246 8164
TIME...MOT...LOC 0014Z 021DEG 10KT 3236 8147

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:36 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 17, 7:36 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
736 PM EDT WED JUL 17 2013

.SYNOPSIS...
HIGH PRESSURE CENTERED NORTH OF THE AREA WILL WEAKEN AND
SHIFT OFFSHORE LATER THIS WEEK WHILE A TROUGH OF LOW PRESSURE
PERSISTS INLAND. A WEAKENING COLD FRONT WILL APPROACH FROM THE
NORTHWEST EARLY NEXT WEEK...LIKELY REMAINING NORTH AND WEST OF THE
AREA BUT STILL CLOSE ENOUGH TO YIELD HIGHER THAN NORMAL RAIN
CHANCES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTION HAS BECOME PRETTY WIDESPREAD ALONG OUTFLOW BOUNDARIES
AND SYNOPTIC SCALE SURFACE TROUGH...WHICH STRETCHES FROM FROM
NORTHERN BERKELEY COUNTY...WEST ACROSS NORTHERN
DORCHESTER...COLLETON AND ALLENDALE. MESOSCALE MODELS INDICATE
THAT THIS BOUNDARY WILL NOT MOVE MUCH MORE SOUTH. EXPECT
SCATTERED CONVECTION ALONG THIS BOUNDARY AND ASSOCIATED OUTFLOW
BOUNDARIES TO CONTINUE THROUGH THE REST OF THE EVENING...THEN
SHOULD DIMINISH AFTER MIDNIGHT.

STRONG TO SEVERE STORMS HAVE ALREADY OCCURRED ALONG THE BOUNDARY
MENTIONED ABOVE...AND EXPECT INTENSITY OF STORMS TO SLOWLY
DECREASE AS THE EVENING CONTINUES AND INSTABILITY DECREASES.

HAVE ADJUSTED POPS FOR THIS EVENING FOR CURRENT CONVECTION...
WITH HIGH END CHANCE/LOW END LIKELY POPS ALONG/NEAR THE SURFACE
TROUGH/OUTFLOW BOUNDARIES OVER THE INTERIOR REGION. CONVECTION
EXPECTED TO LINGER LONGEST OVER INTERIOR GA AS SHOWERS AND
THUNDERSTORMS PROGRESS SOUTHWESTWARD DOWN THE LARGE SCALE SURFACE
TROUGH AND OUTFLOW BOUNDARIES. REST OF FORECAST AFTER MIDNIGHT
TONIGHT GENERALLY UNTOUCHED AND STILL LOOKS ON TRACK WITH LOWS IN
THE LOWER TO MID 70S MOST AREAS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
HIGH PRESSURE WILL CONTINUE TO SHIFT OFFSHORE THROUGH THE PERIOD AS
DEEP LOW PRESSURE SETS UP FROM THE GREAT LAKES SOUTHWARD INTO THE
GULF OF MEXICO. THE DEEPEST MOISTURE THURSDAY LOOKS TO BE ACROSS
SOUTH CAROLINA...ACROSS SOUTHEAST GEORGIA FRIDAY AND THEN ACROSS THE
ENTIRE AREA SATURDAY AS MOIST SOUTHWEST FLOW INCREASES AHEAD OF AN
APPROACHING COLD FRONT. IN GENERAL THE BEST RAIN CHANCES WILL BE
DURING THE AFTERNOON/EVENING DURING PEAK HEATING AND GREATEST
INFLUENCE OF THE SEA BREEZE.

TEMPERATURES SHOULD GENERALLY BE WITHIN A FEW DEGREES OF NORMAL
THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL RETREAT OVER THE WESTERN ATLANTIC LATE THIS
WEEKEND AS A LARGE TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT
APPROACH THE AREA FROM THE NORTHWEST INTO EARLY NEXT WEEK. CHANCES
OF SHOWERS AND THUNDERSTORMS WILL LIKELY PEAK LATE SUNDAY THROUGH
TUESDAY AS THE COLD FRONT WEAKENS AND STALLS OVER OR NEAR THE AREA
EARLY NEXT WEEK. CHANCES OF PRECIP MAY CONTINUE INTO WEDNESDAY AS
WEAK WAVES OF LOW PRESSURE REDEVELOP NEAR THE STALLED FRONT. OVERALL
HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO LOWER 90S ON
SUNDAY...BEFORE COOLING A DEGREE OR TWO AS CLOUD COVER AND PRECIP
COVERAGE EXPAND OVER THE AREA MONDAY INTO WEDNESDAY. OVERNIGHT LOWS
SHOULD RANGE BETWEEN THE LOW 70S INLAND TO MID/UPPER 70S ALONG THE
COAST.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
CONVECTION EXPECTED TO STAY WEST/INLAND OF BOTH KCHS AND KSAV REST
OF TONIGHT WITH VFR CONDITIONS TO PREVAIL. SOME LIGHT SHOWERS WILL
LINGER AROUND KCHS THROUGH APPROXIMATELY 02Z...BUT NOT EXPECTING
AN IMPACT TO CIGS OR VSBYS

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH LATE WEEK OUTSIDE MAINLY AFTERNOON/EVENING
ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS. CHANCES OF MVFR CIGS/VSBYS
SHOULD INCREASE EARLY NEXT WEEK WITH THE APPROACH OF A WEAKENING
COLD FRONT FROM THE NORTHWEST.

&&

.MARINE...
TONIGHT...NO CHANGES WERE MADE TO THE FORECAST. SOUTH TO
SOUTHWEST FLOW EXPECTED TO DEVELOP ACROSS THE AREA. WINDS SHOULD
REMAIN AROUND 10 KT OR LESS WITH SEAS 2-3 FT.

THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL PERSIST
OFFSHORE WITH INLAND LOW PRESSURE TROUGHING THROUGH THE PERIOD.
CONDITIONS MAY HIT ADVISORY CRITERIA THIS WEEKEND INTO EARLY NEXT
WEEK GIVEN THE ENHANCED PRESSURE GRADIENT. SEAS WILL BUILD BUT
SHOULD STAY 5 FT OR LESS GIVEN THE MOSTLY SOUTHWEST FLOW THIS
WEEKEND.

WATERSPOUTS...MAY SEE AN ENHANCED RISK THURSDAY MORNING GIVEN THE
LIGHT WIND FIELDS...MOIST ATMOSPHERE AND POSSIBLE LAND BREEZE
CONVERGENCE LINE.

&&

.TIDES/COASTAL FLOODING...
TIDE LEVELS WILL BE RUNNING HIGH THIS WEEKEND AND EARLY NEXT WEEK
GIVEN THE UPCOMING FULL MOON AND LUNAR PERIGEE.
HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP KEEP
DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JAQ/RFM
SHORT TERM...RJB
LONG TERM...DPB
AVIATION...JHP/RFM/RJB
MARINE...JAQ/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 17, 4:50 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT WED JUL 17 2013

GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-182100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
TIDAL BERKELEY-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR THUNDERSTORMS TO
BECOME SEVERE ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON INTO EARLY THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS.
IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
EXPECTED WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ048>051-182100-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR THUNDERSTORMS TO
BECOME SEVERE ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON INTO EARLY THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS.
IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
EXPECTED WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TIDES/COASTAL FLOODING...TIDE LEVELS WILL BE RUNNING HIGH THIS
WEEKEND AND EARLY NEXT WEEK GIVEN THE UPCOMING FULL MOON AND LUNAR
PERIGEE. HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP
KEEP DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ116-118-137-138-140-182100-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ117-119-139-141-182100-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TIDES/COASTAL FLOODING...TIDE LEVELS WILL BE RUNNING HIGH THIS
WEEKEND AND EARLY NEXT WEEK GIVEN THE UPCOMING FULL MOON AND LUNAR
PERIGEE. HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP
KEEP DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-182100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 17, 6:10 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     2 N OLD SANTEE CANAL ST 33.22N  79.96W
07/17/2013                   BERKELEY           SC   911 CALL CENTER

            MINOR FLOODING AND A TREE DOWN AT THE INTERSECTION OF
            HIGHWAY 52 AND HIGHWAY 17A NEAR MONCKS CORNER. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300686

BDC
Local storm report, Jul 17, 6:24 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     3 S REEVESVILLE         33.16N  80.64W
07/17/2013                   DORCHESTER         SC   911 CALL CENTER

            TREE DOWN ON CROSS CREEK ROAD.

&&

EVENT NUMBER CHS1300687

BDC
Special weather statement, Jul 17, 6:35 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT WED JUL 17 2013

GAZ088-099>101-172330-
BULLOCH-CANDLER-EFFINGHAM-SCREVEN-
635 PM EDT WED JUL 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
CANDLER AND EFFINGHAM COUNTIES THROUGH 730 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ARDMORE TO CANOE
POND...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARDMORE...WESTCHESTER...MILL CREEK PARK...STATESBORO...MILL CREEK
REGIONAL PARK...WINDFIELD...SHAWNEE...STATESBORO MALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8220 3251 8216 3255 8211 3254 8203
      3256 8203 3265 8140 3263 8142 3260 8139
      3256 8131 3246 8119 3242 8121 3235 8226
TIME...MOT...LOC 2235Z 319DEG 3KT 3249 8141 3242 8210
Local storm report, Jul 17, 6:44 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     3 ENE MILEY             32.96N  80.98W
07/17/2013                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN AT THE INTERSECTION OF CROSS SWAMP ROAD
            CONNELLY ROAD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300688

BDC
Special weather statement, Jul 17, 7:23 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT WED JUL 17 2013

SCZ042-180015-
HAMPTON-
723 PM EDT WED JUL 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY
THROUGH 815 PM EDT...

AT 721 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ALMEDA INTERSECTION...MOVING WEST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA...ALMEDA INTERSECTION...HAMPTON...NIXVILLE...LAKE WARREN STATE
PARK...STAFFORD...FURMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3274 8141 3277 8134 3284 8126 3289 8128
      3290 8126 3289 8099 3273 8098 3275 8102
      3255 8129 3256 8129 3255 8130 3256 8130
      3256 8133 3258 8137 3262 8141 3264 8142
      3263 8141 3265 8139 3269 8141 3270 8143
TIME...MOT...LOC 2323Z 089DEG 14KT 3280 8109
Local storm report, Jul 17, 7:29 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     2 SW WALTERBORO         32.89N  80.69W
07/17/2013                   COLLETON           SC   LAW ENFORCEMENT

            3 TREES DOWN IN WALTERBORO NEAR INTERSTATE 95. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300689

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:35 PM EDTSpecial Weather StatementCHSBulloch, Candler55 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.